CaltechAUTHORS
  A Caltech Library Service

M-theory on Spin(7) manifolds

Gukov, Sergei and Sparks, James (2002) M-theory on Spin(7) manifolds. Nuclear Physics B, 625 (1-2). pp. 3-69. ISSN 0550-3213. https://resolver.caltech.edu/CaltechAUTHORS:20160506-084420068

[img] PDF - Submitted Version
See Usage Policy.

674Kb

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20160506-084420068

Abstract

We study M-theory on two classes of manifolds of Spin(7) holonomy that are developing an isolated conical singularity. We construct explicitly a new class of Spin(7) manifolds and analyse in detail the topology of the corresponding classical spacetimes. We discover also an intricate interplay between various anomalies in M-theory, string theory, and gauge theory within these models, and in particular find a connection between half-integral G-fluxes in M-theory and Chern–Simons terms of the N=1, D=3 effective theory.


Item Type:Article
Related URLs:
URLURL TypeDescription
https://doi.org/10.1016/S0550-3213(02)00018-4DOIArticle
https://arxiv.org/abs/hep-th/0109025arXivDiscussion Paper
ORCID:
AuthorORCID
Gukov, Sergei0000-0002-9486-1762
Additional Information:© 2002 Elsevier B.V. Received 19 November 2001, Accepted 9 January 2002. We wish to thank K. Costello, G. Gibbons, C. Herzog, J. Maldacena, N. Nekrasov, C. Núñez, C. Pope, E. Rabinovici, S. Schafer-Nameki, A. Strominger, C. Vafa, and E. Witten for useful discussions. This research was partially conducted during the period S.G. served as a Clay Mathematics Institute Long-Term Prize Fellow. The work of S.G. is also supported in part by grant RFBR No. 01-02-17488, and the Russian President's grant No. 00-15-99296.
Funders:
Funding AgencyGrant Number
Russian Foundation for Basic Research01-02-17488
Russian Foundation for Basic Research00-15-99296
Issue or Number:1-2
Record Number:CaltechAUTHORS:20160506-084420068
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20160506-084420068
Official Citation:Sergei Gukov, James Sparks, M-theory on Spin(7) manifolds, Nuclear Physics B, Volume 625, Issues 1–2, 18 March 2002, Pages 3-69, ISSN 0550-3213, http://dx.doi.org/10.1016/S0550-3213(02)00018-4. (http://www.sciencedirect.com/science/article/pii/S0550321302000184)
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:66712
Collection:CaltechAUTHORS
Deposited By: Ruth Sustaita
Deposited On:06 May 2016 19:08
Last Modified:10 Jun 2020 20:07

Repository Staff Only: item control page